|I can NEVER get enough sleep!
Mar 7, 2006
I know this sounds like a broken record but here goes: I've been diagnosed since November 1999 and ever since I've suffered from constant fatigue or sleepiness. My VL has been undetectable for years and my cd4's are at 550. All my other numbers, including testosterone levels, are normal. I take Sustiva and Epzicom. A couple of years ago my doc put me on Sinthroid because of an underactive thyroid but it hasn't helped with the fatigue. My sleep patterns are horrible. I need to take naps during the day while at work and in early evening when I get home so consequently I don't get to bed before 2 or 3 am. This results in me getting only about 4 to 5 hours of sleep a night. Even when I manage to get 7 or 8 hours of sleep I still need a nap later in the day. My job isn't stressful nor is my personal life stressful to any great degree. I'm at my wits end as to what to do about this. Is this fatigue due to having the virus or taking the meds for the virus? Please help.
Response from Dr. Frascino
Unfortunately I cannot specifically answer your question without much more information. For instance, are your thyroid studies now normal? If the fatigue was first noticed at the time of your HIV diagnosis in 1999, could there be a psychological component to your problem? Have you optimized your exercise and nutrition? Do you have sleep apnea? Etc., etc., etc.
There is not doubt you have an abnormal sleep pattern at the moment naps during the day and when you get home from work and only getting four to five hours of sleep at night. The question is why. You'll need to work closely with your HIV specialist to work this out. It will most likely require some collaborative detective work.
Could your medications be contributing to the problem? Yes, in several ways. I've known a number of patients who have felt considerable fatigue while on abacavir (a component of your Epzicom). Also, Sustiva is well known to cause abnormal dreams and sleep disturbance. This is usually a transient phenomenon that spontaneously resolves over four to six weeks, but in some folks it remains a persistent problem. I certainly cannot determine if this is part of your problem or not over the Internet. But it's worth considering. I'd also suggest consideration be given to depression or other psychological causes of fatigue. One option you should not consider is that your problem is just related to HIV!
Hyperthermia and HIV
Aide moi Docteur Bob s'il te plait !!
- What's The Difference Between Vaginosis And Vaginitis?
- What Is The Origin Of Chlamydia?
- What Is The Life Span Of A Person Infected With Herpes?
- What Is The Difference Between Chlamydia And Gonorrhea?
- What If Antibiotics Did Not Clear Up My Bacterial Vaginosis?
- How To Tell Partner You Have Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.